Thunderstorm Wind, Clinch
- When
- June 28, 12:32 PM EST
- Where
- Clinch County, 0.59 mi W of Homerville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 31.030, -82.760
A power line was blown down on Sand Hill Road.
A mean layer trough over south Georgia brought deep layer WSW flow across the area. With a moisture rich environment and steep lapse rates, strong wet downbursts occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A mean layer trough over south Georgia brought deep layer WSW flow across the area. With a moisture rich environment and steep lapse rates, strong wet downbursts occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 28, 8:17 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 917 AM EDT SUN JUN 28 2015 .UPDATE... CONVECTION IS SLOW IT DEVELOP ACROSS THE REGION THIS MORNING BUT THE CAPES ACROSS NORTH FLORIDA ARE FAIRLY IMPRESSIVE IN THE 2000-2500 RANGE BASED ON THE 12 UTC KJAX SOUNDING. CURRENTLY NO CLOUD COVERAGE TO INHIBIT DIURNAL HEATING AND INSTABILITY. PRECIP WATER IS 1.72 INCHES SO ATMOSPHERE IS PRIMED FOR GENERAL THUNDERSTORM ACTIVITY TODAY. THE STORMS PREDICTION CENTER...SPC...HAS THE REGION IN A MARGINAL RISK FOR SEVERE WEATHER THIS AFTERNOON. EXPECT AFTERNOON AND EVENING STORMS TO BE STRONG WITH A FEW ISOLATED SEVERE WHERE STORMS ARE MORE ISOLATED AND NOT FIGHTING FOR THE AVAILABLE ENERGY/INSTABILITY. && .AVIATION... HAVE TEMPO CONVECTION AT ALL OF THE AIR FIELDS AS CONVECTION MOVES FROM WSW TO ENE ACROSS THE AREA. CEILINGS WITH CONVECTION SHOULD BE IN THE 2.5-3.5 KFT RANGE. && .MARINE... WITH A RIDGE TO OUR SOUTH AND EAST AND A GENERAL AREA OF LOW PRESSURE NORTH OF THE AREA WINDS WILL BE SOUTHWESTERLY AT 10 TO 15 KNOTS INTO MID-WEEK. NOCTURNAL SURGES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT EXERCISE CAUTION CRITERIA. RIP CURRENTS: LOW RISK THROUGH MONDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 89 70 92 72 / 60 30 20 10 SSI 87 74 86 77 / 70 40 30 20 JAX 91 73 88 73 / 60 40 40 30 SGJ 89 74 85 75 / 50 40 60 30 GNV 90 73 87 73 / 50 40 60 30 OCF 91 74 87 73 / 50 40 60 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SANDRIK/ENYEDI/WALSH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 307 AM EDT SUN JUN 28 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-291000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 307 AM EDT SUN JUN 28 2015 ...ISOLATED STRONG STORMS POSSIBLE THIS AFTERNOON AND MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON LINGERING INTO THE EVENING HOURS. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THUNDERSTORM COVERAGE WILL DECREASE FOR THE MIDDLE AND LATTER PORTIONS OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1157 AM EDT SUN JUN 28 2015
FLZ020-022-023-030-281630-
BAKER FL-UNION FL-COLUMBIA FL-HAMILTON FL-
1157 AM EDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR COLUMBIA...WESTERN BAKER...
EASTERN HAMILTON AND UNION COUNTIES UNTIL 1230 PM EDT...
AT 1157 AM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR JASPER TO NEAR HIGH
SPRINGS...AND MOVING EAST AT 25 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
LAKE CITY...LAKE BUTLER...WHITE SPRINGS...RAIFORD...WORTHINGTON
SPRING...COLUMBIA...HIGH SPRINGS...FORT WHITE...WORTHINGTON
SPRINGS...GROVES...BELMONT...WINFIELD...UPLAND PINES...SUWANNEE
VALLEY...PALESTINE COMMUNITY...OLUSTEE...PROVIDENCE...SANDERSON...
BEASLEY AND FIVE POINTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3061 8283 3057 8234 3007 8218 3003 8226
2996 8230 2996 8234 2993 8236 2992 8242
2994 8252 2992 8258 2987 8259 2983 8264
2983 8269 3012 8280 3034 8280 3036 8286
3057 8293
TIME...MOT...LOC 1557Z 255DEG 24KT 3051 8290 2984 8269
SANDRIKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1159 AM EDT SUN JUN 28 2015
FLZ021-035-281630-
GILCHRIST FL-SUWANNEE FL-
1159 AM EDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR GILCHRIST AND SOUTHEASTERN
SUWANNEE COUNTIES UNTIL 1230 PM EDT...
AT 1159 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF BELL...MOVING NORTHEAST AT 30 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
TRENTON...BELL...FANNING SPRINGS...BRANFORD AND HILDRETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2970 8294 2977 8295 2981 8293 2983 8289
2988 8287 2989 8292 2996 8293 3003 8279
2999 8279 2997 8276 2994 8280 2986 8273
2983 8267 2956 8266 2956 8275 2959 8286
2958 8295 2961 8297
TIME...MOT...LOC 1559Z 244DEG 25KT 2983 8296
SANDRIKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1226 PM EDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM NON-TSTM WND GST 4 E LAKE CITY 30.18N 82.58W
06/28/2015 M44 MPH COLUMBIA FL AWOS
LAKE CITY AIRPORT...LCQ...MEASURED GUST TO 44 MPH.
&&
SANDRIKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT SUN JUN 28 2015
FLZ022-023-030-031-281700-
BAKER FL-BRADFORD FL-UNION FL-COLUMBIA FL-
1230 PM EDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLUMBIA...BAKER...
BRADFORD AND UNION COUNTIES UNTIL 100 PM EDT...
AT 1230 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
BELMONT TO NEAR GROVES...AND MOVING EAST AT 30 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
STARKE...LAKE BUTLER...KEYSTONE HEIGHTS...RAIFORD...TAYLOR...
MACCLENNY...GLEN ST. MARY...SANDERSON...GROVES...BEASLEY...PALESTINE
COMMUNITY...NEW RIVER...SAMPSON...OLUSTEE...LAWTEY...HAMPTON...
BROOKER...JOHNSTOWN...ELLERBEE AND DUKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3057 8222 3054 8224 3049 8220 3042 8221
3038 8219 3036 8216 3036 8205 2972 8205
2975 8206 2980 8212 2983 8214 2985 8220
2984 8228 2989 8239 3059 8266
TIME...MOT...LOC 1630Z 255DEG 24KT 3055 8260 2998 8239
SANDRIKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1232 PM EDT SUN JUN 28 2015
FLZ021-022-030-035-036-281700-
ALACHUA FL-GILCHRIST FL-UNION FL-COLUMBIA FL-SUWANNEE FL-
1232 PM EDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLUMBIA...WESTERN
ALACHUA...GILCHRIST...SOUTHWESTERN UNION AND SOUTHEASTERN SUWANNEE
COUNTIES UNTIL 100 PM EDT...
AT 1232 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HIGH SPRINGS...OR 9 MILES SOUTHEAST OF ICHETUCKNEE SPRING...
MOVING EAST AT 30 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE...TRENTON...BELL...WORTHINGTON SPRING...ICHETUCKNEE
SPRING...ALACHUA...HIGH SPRINGS...ARCHER...FORT WHITE...WORTHINGTON
SPRINGS...UNIVERSITY OF FLORIDA...UPLAND PINES...PROVIDENCE...
NEWBERRY...FANNING SPRINGS...MICANOPY...MCINTOSH...LA CROSSE AND
HILDRETH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2975 8294 2976 8295 2980 8292 2981 8293
2983 8289 2988 8287 2989 8292 2995 8293
3010 8249 2942 8219 2943 8221 2949 8223
2948 8255 2954 8256 2953 8265 2956 8266
2956 8275 2959 8286 2958 8295 2962 8297
TIME...MOT...LOC 1632Z 255DEG 24KT 2984 8268
SANDRIKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
106 PM EDT SUN JUN 28 2015
GAZ132-149-150-162-163-281730-
CLINCH GA-ATKINSON GA-ECHOLS GA-WARE GA-COFFEE GA-
106 PM EDT SUN JUN 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR ECHOLS...SOUTHEASTERN ATKINSON...
NORTHWESTERN WARE...CLINCH AND SOUTHEASTERN COFFEE COUNTIES UNTIL 130
PM EDT...
AT 106 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PEARSON TO 6 MILES
EAST OF VALDOSTA...AND MOVING EAST AT 20 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...JENNINGS...ARGYLE...STATENVILLE...NICHOLLS...DU PONT...
DEENWOOD...MAYDAY...HEBARDVILLE...SUNNYSIDE...PEBBLE HILL...DIXIE
UNION...MANOR...EMERSON PARK...BOGGY BAY...COGDELL...WARESBORO...
BICKLEY...AXSON AND NEEDHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3079 8313 3081 8310 3085 8309 3085 8301
3087 8297 3107 8297 3153 8265 3151 8259
3147 8260 3147 8250 3142 8248 3140 8240
3138 8242 3136 8239 3129 8239 3122 8231
3061 8280 3062 8314
TIME...MOT...LOC 1706Z 280DEG 19KT 3132 8276 3085 8316
SANDRIKThe Moody AFB radar (KVAX), 28 km away, was scanning. The volume nearest the first event began at 17:33 UTC.
3 thunderstorm wind. Local standard time, as filed.
A power line was blown down on Sand Hill Road.
A tree was blown down across the railroad tracks 4 miles east of Homerville.
Trees were blown down across Chester Mattox Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583816, 583817, 583818.